MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Codes Hypoglycemia (1912); Blurred Vision (2137)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas alleging that the patient experienced a blood glucose (bg) of 36 with blurred vision associated with an alleged inaccurate delivery issue.Reportedly, the patient remained on the pump and did not receive any treatment above and beyond the usual routine of diabetes care and management.During troubleshooting with customer technical support, it was reported that the health care provider (hcp) made adjustment to bg.Patient hcp has increased bg since 11/18/2018 the reporter stated that the bg was increased due to rebounded bg of 400mg/dl.Patient stated treatment of low bg consisted of consuming carbs.Patient also stated in the past hcp tried making adjustment to pump and got very frustrated.Patient refused to complete troubleshooting due to blurred vision caused by low bg.Patient was advised to discontinue use of pump.Patient refused to contact hcp concerning alternate form of insulin delivery.It was reported that the basal history matched the active basal program settings.This complaint is being reported based on the allegation that the patient experienced issues with their blood glucose.The pump could not be ruled out as a contributing factor.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 07-mar-2019 with the following findings: a review of the basal record history and total daily dose showed the pump delivered the programmed basal rate.The basal records and total daily dose matched.The pump passed all required delivery accuracy testing.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8132464
Report Number2531779-2018-20304
Device Sequence Number1233992
Product Code OYC
UDI-Device Identifier10840406100068
UDI-Public10840406100068
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Was the Report Sent to FDA? Yes
Device Age40 MO
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age55 YR
Patient Weight210